MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERMAL INFUSION FLUID WARMER

BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERMAL INFUSION FLUID WARMER
Model Number RI-2
Medical Device Problem Code Insufficient Heating (1287)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The rapid infuser, ri-2 involved in the incident was returned to belmont medical technologies (b)(6) for evaluation.The user reported that the ri-2 displayed the following alarm message: "check temperature probes for blockage.Clean windows.Press retry to continue.Service machine if error persists." this is the alarm message displayed when the unit experiences a system error #101, heating fault alarm.Upon receipt at belmont's service department in (b)(6), the service engineers were unable to reproduce the reported alarm after prolonged testing.The device went through full preventive maintenance testing and no alarms were observed.All tests and inspections passed.The system performed according to specifications.The following conditions may result in a "heating fault" alarm: heater fault; wet, dirty, or blocked disposable set windows; wet, dirty, or blocked ir probe; ir probe failure.In addition to displaying the reported alarm message, the operator's manual instructs the user: "check disposable set and flow path for occlusions.Make certain the windows on the disposable set and the ir probes are clean and dry.Clean surfaces with moistened soft cloth if necessary.Dry off surfaces before continuing.Press retry to continue.Power off and service machine if error persists." the temperature probes should be cleaned before or after each use according to the service and preventive maintenance schedule/instructions provided in the operator's manual, as dirty, wet, or blocked temperature probes can cause the rapid infuser to exhibit a "heating fault" alarm.Without the ability to reproduce the reported alarm, a root cause cannot be established.The "heating fault" alarm could have occurred due to an occlusion in the flow path of the disposable set, however there was no report from the field of such an event.It was reported that there was no harm to the patient.Belmont will continue to monitor and trend similar reports of this nature.
 
Event or Problem Description
Belmont medical technologies received the following report (incident number (b)(4)) from the medicines and healthcare products regulatory agency (mhra) in the (b)(6): "belmont ri-2 device stopped working and displayed error message 'check temperature probes for blockage.Clean windows.Press retry to continue.Service machine if error persists.'".

Brand Name
THE BELMONT RAPID INFUSER
Common Device Name
THERMAL INFUSION FLUID WARMER
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
sabrina belladue
780 boston road
billerica, MA 01821
9783307637
MDR Report Key13518342
Report Number1219702-2022-00007
Device Sequence Number4158093
Product Code LGZ
UDI-Device Identifier00896128002817
UDI-Public(01)00896128002817
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K141654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRI-2
Device Catalogue Number903-00039A-UK
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/13/2022
Initial Report FDA Received Date02/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown